MAUDE Adverse Event Report: EXACTECH, INC. CC FEMORAL SZ 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CC FEMORAL SZ 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CC FEMORAL SZ 2
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: 02-012-65-2017, 4859399 - logic cc tib insert size 2, 17mm; 208-06-02, 6609320 - cc distal fem augment sz 2, 10mm; 02-010-06-0521, 6076644 - logic post.Aug.Block size 2, 5mm; 208-05-02, 6174918 - cc distal fem augment sz 2, 5mm; 02-012-61-6000, 5688040 - logic offset stem ext coupler 6mm; 02-012-60-1680, 6063735 - logic stem ext 16mm x 80mm; 02-012-65-2015, 5119395 - logic cc tib insert size 2, 15mm.Additional information, including the product investigation, will be submitted within 30 days of rec.
 
Event or Problem Description
As reported, approximately 6 yrs postop the ltka, this (b)(6) y/o female patient presented complaining of knee pain in their revised left knee.Femoral loosening and misalignment were noted, and the patient was scheduled for a femoral revision.The femoral component was removed and replaced with a logic cc component with various augments etc.The tibial component was well fixed and was not removed.The optetrak femoral component and insert were removed and replaced with logic cc components.During trialing a 15mm insert was deemed appropriate.After insertion of the tibial insert the surgeon opted to go up to a 17mm insert wasting the 25.Patient was last known to be in stable condition following the event.Devices not returning due to facility policy.
 
Additional Manufacturer Narrative
After further review the following sections d1, d4, d10, g4 and h4 have been corrected accordingly.Section d10: concomitant medical products: cc posterior femoral augment, sz 2, 5mm (cat# 208-07-02 / serial# (b)(6)); cc posterior femoral augment, sz 2, 5mm (cat# 208-07-02 / serial# (b)(6)); cc distal femoral augment, sz 2, 10mm (cat# 208-06-02 / serial# (b)(6)); cc distal femoral augment, sz 2, 5mm (cat# 208-05-02 / serial# (b)(6)); cc distal femoral augment, sz 2, 5mm (cat# 208-05-02 / serial# (b)(6)); adapter stem screw (cat# 208-09-05 / serial# (b)(6)); fluted stem extension, 120l x 14mm (cat# 204-34-12 / serial# (b)(6)); optetrak cc tibial insert and screw, sz 2, 11mm (cat# 208-22-11 / serial# (b)(6)).
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of poor femoral bone quality, malpositioning of the femoral components, and femoral loosening.However, the underlying cause of the malpositioning and loosening cannot be confirmed because the devices were not returned for evaluation.The most probable root cause associated with the reported event of "loosening - femoral" is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.Also, a probable root cause associated with the reported event of ¿migration¿ is a problem with all or part of an implanted or invasive device moving from its intended location within the body.Furthermore, another probable root cause associated with the reported event of ¿patient conditions¿ that is associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.

Brand Name
CC FEMORAL SZ 2
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12329319
Report Number1038671-2021-00389
Device Sequence Number14159516
Product Code JWH
UDI-Device Identifier10885862265654
UDI-Public10885862265654
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2020
Device Model NumberCC FEMORAL SZ 2
Device Catalogue Number208-01-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer01/12/2022
01/14/2022
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date01/12/2022
02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight46 KG